Scaling of model approximation errors and expected entropy distances
Kybernetika, Tome 50 (2014) no. 2, pp. 234-245
Cet article a éte moissonné depuis la source Czech Digital Mathematics Library
We compute the expected value of the Kullback-Leibler divergence of various fundamental statistical models with respect to Dirichlet priors. For the uniform prior, the expected divergence of any model containing the uniform distribution is bounded by a constant $1-\gamma$. For the models that we consider this bound is approached as the cardinality of the sample space tends to infinity, if the model dimension remains relatively small. For Dirichlet priors with reasonable concentration parameters the expected values of the divergence behave in a similar way. These results serve as a reference to rank the approximation capabilities of other statistical models.
We compute the expected value of the Kullback-Leibler divergence of various fundamental statistical models with respect to Dirichlet priors. For the uniform prior, the expected divergence of any model containing the uniform distribution is bounded by a constant $1-\gamma$. For the models that we consider this bound is approached as the cardinality of the sample space tends to infinity, if the model dimension remains relatively small. For Dirichlet priors with reasonable concentration parameters the expected values of the divergence behave in a similar way. These results serve as a reference to rank the approximation capabilities of other statistical models.
DOI :
10.14736/kyb-2014-2-0234
Classification :
62B10, 62F15, 62F25, 68T30
Keywords: exponential families; KL divergence; MLE; Dirichlet prior
Keywords: exponential families; KL divergence; MLE; Dirichlet prior
@article{10_14736_kyb_2014_2_0234,
author = {Mont\'ufar, Guido F. and Rauh, Johannes},
title = {Scaling of model approximation errors and expected entropy distances},
journal = {Kybernetika},
pages = {234--245},
year = {2014},
volume = {50},
number = {2},
doi = {10.14736/kyb-2014-2-0234},
mrnumber = {3216992},
zbl = {06325222},
language = {en},
url = {http://geodesic.mathdoc.fr/articles/10.14736/kyb-2014-2-0234/}
}
TY - JOUR AU - Montúfar, Guido F. AU - Rauh, Johannes TI - Scaling of model approximation errors and expected entropy distances JO - Kybernetika PY - 2014 SP - 234 EP - 245 VL - 50 IS - 2 UR - http://geodesic.mathdoc.fr/articles/10.14736/kyb-2014-2-0234/ DO - 10.14736/kyb-2014-2-0234 LA - en ID - 10_14736_kyb_2014_2_0234 ER -
%0 Journal Article %A Montúfar, Guido F. %A Rauh, Johannes %T Scaling of model approximation errors and expected entropy distances %J Kybernetika %D 2014 %P 234-245 %V 50 %N 2 %U http://geodesic.mathdoc.fr/articles/10.14736/kyb-2014-2-0234/ %R 10.14736/kyb-2014-2-0234 %G en %F 10_14736_kyb_2014_2_0234
Montúfar, Guido F.; Rauh, Johannes. Scaling of model approximation errors and expected entropy distances. Kybernetika, Tome 50 (2014) no. 2, pp. 234-245. doi: 10.14736/kyb-2014-2-0234
Cité par Sources :